Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 1, 2022, 2:17 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2022, 2:17 AM PST (10:17 UTC)
- Expired
- Mar 1, 2022, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
837 WHUS76 KEKA 011017 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 217 AM PST Tue Mar 1 2022 PZZ475-011830- /O.EXP.KEKA.SC.Y.0021.000000T0000Z-220301T1000Z/ /O.NEW.KEKA.SC.Y.0023.220301T1017Z-220301T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 217 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-011830- /O.CON.KEKA.SC.Y.0022.220302T1400Z-220303T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 217 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM PST WEDNESDAY... * WHAT...Seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 6 AM to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-011830- /O.CON.KEKA.SC.Y.0021.000000T0000Z-220302T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 217 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 2 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
119 WHUS76 KEKA 011705 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 905 AM PST Tue Mar 1 2022 PZZ455-020115- /O.CON.KEKA.SC.Y.0022.220302T1400Z-220303T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 905 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM PST WEDNESDAY... * WHAT...Seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 6 AM to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-020115- /O.CON.KEKA.SC.Y.0021.000000T0000Z-220302T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 905 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... * WHAT...South winds 10 to 15 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 2 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-012000- /O.CON.KEKA.SC.Y.0023.000000T0000Z-220301T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 905 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
930 WHUS76 KEKA 011956 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1156 AM PST Tue Mar 1 2022 PZZ475-012100- /O.EXP.KEKA.SC.Y.0023.000000T0000Z-220301T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1156 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PST TODAY... $$ PZZ455-020400- /O.CON.KEKA.SC.Y.0022.220302T1400Z-220303T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 1156 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM PST WEDNESDAY... * WHAT...Seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 6 AM to 9 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-020400- /O.CON.KEKA.SC.Y.0021.000000T0000Z-220302T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1156 AM PST Tue Mar 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... * WHAT...Seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 2 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 2:48 PM PST, 11 hours 29 minutes earlier.
Area forecast discussion, Feb 28, 2:48 PM PST, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
248 PM PST Mon Feb 28 2022
.SYNOPSIS...Light showers will be possible north of Cape
Mendocino through Tuesday, with mostly dry weather elsewhere.
Widespread light rain will spread southeast across the area from
on Wednesday. Cooler air will spread into the area Wednesday
night and Thursday, as precipitation becomes more showery with
some mountain snow.
&&
.DISCUSSION...One more decently warm day tomorrow is in store for
Northwest California. Highs mostly in the lower 60s are expected
along the coast, with highs in the upper 60s to mid 70s for
interior valleys. Moist westerly flow will maintain isolated
shower activity for areas north of Cape Mendocino through Tuesday
morning. A deeper plume of moisture will trek southeast across
the area as a mid to upper-level trough approaches the West Coast
later on Tuesday. Beneficial and widespread light rain is forecast
to accompany this trough for most of Northwest California. An
associated weak and very slow moving frontal boundary will
gradually sag southward allowing the light rain to spread slowly
south-eastward across the CWA. The brunt of our weekly total
rainfall should fall on Wednesday. Highest totals will be in Del
Norte, where 1 to 2 inches of rain will fall in the more rain
prone areas...but in most populated areas including Humboldt Bay
0.5 to 1 inch is more likely. Other areas including interior areas
south around Lake and southern Mendocino upwards of 0.10 to 0.33
inches are possible. Snow levels will start around 6,500 to 7,500
across the area and lower to around 3,500 to 4,000 feet as we
head into Thursday. Precipitation should become more showery as
the snow levels drop, so there's not too much concern for any
highway mountain passes at this time. Though, Scott Mountain
Summit will probably receive 1 to 2 inches of snow, so that will
need to be watched heading forward in case future forecast totals
warrant an advisory. Showers are forecast to linger into Friday
north of Cape Mendocino. Guidance then suggests shower chances
will continue for Northwest California as high pressure builds
over the Northeast Pacific. Confidence is not high on the extended
forecast given the uncertainty in the ensemble guidance, so
mostly stuck close to the NBM. Otherwise, temperatures will be
cooler the later portion of the work week as a colder airmass
settles in to the region.
&&
.AVIATION...Isolated light showers have briefly lowered VIS today,
otherwise VFR CIGS and VIS is widespread. The precipitation activity
has ended until this evening when some light showers will develop
again. Southerly winds will continue be gustier closer to KCEC. Have
trended the TAFs to lower CIGS and VIS overnight with indications
there will be stratus and fog development over the waters and partly
over areas close to the coastal terminals. Conditions should improve
into the early morning hours as the marine layer deepens. Winds will
be calm with VFR at KUKI through the 24 hour period.
&&
.MARINE...Moderate to strong southerly winds persist across the
northern waters, while lighter winds south of Cape Mendocino.
Southerlies will continue to weaken through Wednesday, but these
will transition to northerlies during the afternoon as a cold front
moves through. Northerlies will gradually increase into the weekend
as a shortwave ridge builds behind, strengthening the pressure
gradient. GFS and ECMWF along with the ensembles are suggesting a
period of gales south of Cape Mendocino Thursday evening into
Friday.
In addition, a long period westerly swell continues generating small
craft conditions across the outer waters and northern inner waters.
Buoy 27 and 13 were showing swells around 10 to 11 feet at 15
seconds. Have to extend the Small Craft Advisories for the northern
inner waters and southern outer waters through late tonight.
Otherwise, this long-period westerly swell will gradually decay
through the week. A short-period northwesterly seas will build
across the waters due to the increase winds on Thursday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for PZZ450.
Small Craft Advisory until 2 AM PST Wednesday for PZZ470.
Small Craft Advisory from 6 AM to 9 PM PST Wednesday for
PZZ455.
Small Craft Advisory until 2 AM PST Tuesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 28, 2:42 AM PST, 23 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 242 AM PST Mon Feb 28 2022 CAZ101>115-011045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 242 AM PST Mon Feb 28 2022 This hazardous weather outlook is for Northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:23 PM PST | Gale Watch | EKA | 13 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.